Kratom And Diarrhea – Treatment or Cause

 

The kratom tree grows naturally in the rainforests of Southeast Asia and that belongs to the coffee tree family. The ancient cultures of this region have been chewing kratom’s leaves as a natural remedy to treat various ailments for centuries. More recently, kratom’s properties have been discovered by the western world, where it’s also used to treat different conditions, including chronic pain, anxiety, and to mitigate the symptoms of opiate withdrawal. Also, people that suffer from Crohn’s disease report that kratom has been helpful.

One of the most unpleasant symptoms of both Crohn’s disease and opiate withdrawal is diarrhea. For those who suffer from Crohn’s disease or ulcerative colitis, it can become hard to lead a normal life, due to this inconvenience. Also, having to lead with diarrhea everyday cause a great amount of stress and anxiety to many sufferers of these conditions.

But, does kratom really help with diarrhea or does it cause it? There is some confusion about it, as kratom can do both depending on the circumstances. We’ll try to clarify it in this article.

 

Does Kratom Cause Diarrhea?

 

kratom and diarrheaAs you may know, kratom can cause constipation. But, does this mean that kratom can’t cause diarrhea? Well, we can’t say that kratom can’t cause diarrhea. In fact, one of the side effects of taking too much kratom is precisely diarrhea and gastrointestinal issues. This usually occurs when someone that is new to kratom takes a large dose. It is also more likely to happen when you mix kratom powder and applesauce.

Most people suffer from diarrhea sometime in their life, it is usual to experience it a couple of times a year at least. Most of the times, diarrhea is caused by a virus, this is what we call intestinal or stomach flu. But there are many other factors that can cause it, i.e.: food poisoning, certain medications, alcohol abuse, trouble absorbing some nutrients, as well as some diseases and conditions as the aforementioned Crohn’s disease or ulcerative colitis.

Diarrhea occurs when there’s inflammation in the intestinal tract. When this happens, the system can’t effectively absorb the nutrients contained in the food. Symptoms of diarrhea include among others watery, thin or loose stools, abdominal cramps, urgent need to have a bowel movement, bloating, and fever.

 

How does kratom provoke diarrhea?

 

kratom and diarrheaAs mentioned above, kratom is usually a cause of constipation, but, when taken in too large doses, it can provoke gastrointestinal upset. But, how do you know if a dose is too large? An easy answer to that would be that any dose that can cause nausea, can also cause diarrhea. Also, kratom powder is more likely to cause it than other kratom formats.

So, how can you prevent kratom from causing diarrhea? The answer is simple. Don’t take large amounts of kratom. And, if you think that powder could be the cause, opt for other kratom formats, such as kratom tea or kratom extract. Also, if you experience diarrhea, avoid mixing kratom powder with applesauce.

If you are already experiencing diarrhea, there are some over-the-counter remedies that you can use to help get rid of it, such as Pepto Bismol. Also, remember to drink large amounts of liquids to prevent dehydration and eat foods that bind the bowels, such as rice, white bread or bananas. You should also avoid foods that contain too much fiber, and greasy and spicy foods.

 

Kratom as a Treatment for Diarrhea

 

As mentioned before, kratom is usually a cause of constipation, and should only cause diarrhea when taking excessive doses. So, kratom may be an effective method to treat chronic diarrhea.

How does kratom cause constipation? A normal bowel movement will occur when the muscles that surround the intestines move in a way that will push a stool through your gut. This movement is called peristalsis and happens in waves. When taking kratom for a while, this movement will slow down or even stop, causing a condition known as gastroparesis. In addition, kratom can tighten up your sphincters making it more difficult for the stool to pass. As a result, the stool will be “trapped” in the intestinal tract for a longer time. This way, the intestines will absorb more water, which will make the stool get hard and dry.

That’s the reason why many people who suffer from Crohn’s disease, ulcerative colitis (UC) or irritable bowel syndrome (IBS) use kratom to help alleviate diarrhea.

As for the best kratom variety to treat diarrhea, there is no specific strain for this. All kratom strains can be used to mitigate it. Before choosing a kratom variety, consider that red vein will provide more relaxing and calming effects, whilst white vein will be more energizing and euphoric. Green vein, on the other hand, is a sort of middle ground between the red and white vein varieties.

 

Can Kratom Withdrawal Cause Diarrhea?

 

Many people use kratom to help mitigate opiate withdrawal symptoms, such as diarrhea. But, consider that as well as kratom can cause constipation when you stop taking kratom it could cause some sort of kratom withdrawal diarrhea.

Remember that, when you stop taking any substance, especially those that are used as a treatment for any ailments, your body will need to acclimate to the new situation. So, if you plan to stop taking kratom, do so gradually to avoid any unpleasant withdrawal effects.

 

Kratom and Diarrhea: Conclusion

 

In conclusion, keep in mind that, as any other substance, kratom can have different effects depending on the dosage. Although it is rare that kratom can cause diarrhea, this may happen when consuming too large doses of powder. So, remember to adjust your dose if you ever experience this problem. Also, consider using other formats, such as kratom tea or kratom extracts.

However, if you suffer from kratom induced constipation, which is more common, consider making some changes in your lifestyle. Regular exercising can help with constipation. Also, don’t forget to include high-fiber foods in your diet. Some examples are fresh vegetables, beans, multigrain cereals and drink lots of water.

 

 

 

 

3 Replies to “Kratom And Diarrhea – Treatment or Cause

  1. I am on day 5 of using kratom for Norco withdrawal…the diarrhea will not stop I am getting serious symptoms of dehydration and have done everthing possible to help it. My kratom is a mix for this purpose from a very reputable health and nutrition store. I am only using 3 caps a day…help????

  2. I would say your diarrhea is coming from your withdrawal from Norcos. I would definitely try ingesting more Kratom than three caps a day to see if it helps to mitigate the symptoms. Hope you are feeling better!

  3. Try 6 capsules every 5-6 hours it should help the withdrawal symptoms and diarrhea go sway. I know you’re over this now!

Leave a Reply

Your email address will not be published.